Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Soreness in the ball of frenulum, lymph node swelling on eating something. On enbrel for psoriatic arthritis. Causes for swelling?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2393 Questions
Starting just yesterday, when I eat the ball of my frenulum gets very sore only on my left side, and in addition a lymph node also on the left side a little under my jaw becomes very swollen. It does not hurt if I am not eating and awhile after eating the swelling goes away. Other than that I do not have a sore throat or fever and feel pretty good. I am on Enbrel for psoriatic arthritis.
Posted Wed, 11 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 36 minutes later

Thank you for your query.

1. Your history suggests the need to rule out an early acute sub-mandibular salivary gland infection (Sialadenitis) which usually follows a partial blockage of the sub-mandibular salivary gland (Wharton's Duct) due to a small stone or rarely due to decreased salivary flow and sometimes a stricture.

2. On clinical examination a sub-mandibular salivary gland swelling is 'balllotable' which means that it can be felt between a finger in the floor of the mouth and a finger on the neck swelling, while a lymph node swelling is not. An ultrasound (USG) Neck can confirm the findings. Sub-mandibular salivary gland stones are usually seen on X-rays (unlike Parotid salivary gland stones). The duct papilla next to the frenulum under the tongue may be inflamed.

3. Initial treatment includes an antibiotic which is secreted in saliva such as Clindamycin, a pain killer, local hot fomentation and massage. If the blockage is due to a small stone/s, chewing on citrus fruits and lemon may help. This treatment should be taken under medical supervision only after medical examination by a local physician or ENT Specialist.

4. Sialendoscopy is a new procedure which you should know about. This may not be required after a first attack, which should subside with medication.

5. Enbrel (etanercept) is an immunosupressant, hence infection is a likely cause.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor